MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number RF*ZM7410GA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported the glidecath was inserted through 6 fr pinnacle r/o over amplatz wire.When it was removed, the tech noticed that the end of the catheter looked different than normal.It was quickly realized that a distal part of the catheter had broken off.The end of the catheter was easily retrieved with an ensnare device.The patient did fine and the rest of the procedure continued as normal.The patient was unaffected and did fine.The procedure outcome was reported to be a success.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section and the completed investigation.The actual device was returned for evaluation.Visual inspection upon receipt revealed that the shaft had been fractured at approximately 150mm from the distal end of the device.On approximately 97 -150mm from the distal end, the shaft had been deformed into an accordion-like shape.Magnifying inspection of the distal fracture revealed that the fracture end had been stretched and flared with the segment adjacent to the fracture end having been deformed into a wavy shape.These findings imply that the actual sample was subjected to torque force and pulling force.On the segment adjacent to the fracture end, some abrasions were found.Magnifying inspection of the proximal fracture found the exposure of the braided wires (stainless steel reinforcement) at the fracture end.There was no abrasion around the fracture end.Magnifying inspection of the remainders of the device obtained the findings below.The distal extremity had been slightly deformed.On the segment approximately 93 - 96mm from the distal end of the device, a tear had been generated.On the tear cross-section, resin had been roughed.On approximately 81 - 104mm from the distal end of the device, there were some intermittent abrasions.There was no other anomaly than above mentioned damage.The outside and inside diameters were determined on the undamaged segment and confirmed to meet the specifications.The bending strength was determined on the undamaged segment and confirmed to be normal with no generation of a crack.Ifu states: manipulate the catheter slowly and carefully in the artery.Never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.The radifocus glidecath should be used by a physician who is well trained in manipulation and observation under fluoroscopy.There is no evidence that this event was related to a device defect or malfunction.It is likely that the actual sample, in the state of being trapped by some factor(s), was exposed to torque force, when the torque force was concentrated to the transit point of the braided portion and non-braided portion of the shaft where the physical property changes and the shaft got distorted.By this distortion, the actual sample and the guide wire used in combination with the actual sample got trapped with each other.Subsequently, when an attempt to withdraw the actual sample was made, the actual sample got fractured at the trapped segment.The causes of the generation of the tear and abrasions on the actual sample cannot be determined as it is not known if they were generated when the actual sample was retrieved with the snare the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7698183
Report Number9681834-2018-00132
Device Sequence Number13730028
Product Code DQO
UDI-Device Identifier04987350772138
UDI-Public04987350772138
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRF*ZM7410GA
Device Catalogue NumberCG412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE; PINNACLE 6 FR R/O SHEATH; AMPLATZ WIRE; PINNACLE 6 FR R/O SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight51